Alert archive / Michigan / Wind Advisories in 2008
Wind Advisory 4, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind advisory at Mar 31, 2008, 3:20 PM EDT for 23 counties in Michigan. It took effect at Apr 1, 2008, 2:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2008, 3:20 PM EDT (19:20 UTC)
- In effect from
- Apr 1, 2008, 2:00 AM EDT
- Expired
- Apr 1, 2008, 3:18 PM EDT
- In force
- 13 hr
- Issued by
- NWS Grand Rapids, MI
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 437 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRR 311920 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 320 PM EDT MON MAR 31 2008 ...WIND ADVISORY TUESDAY FROM EARLY MORNING TO MID AFTERNOON... .A DEEP STORM OVER SOUTHERN IOWA EARLY THIS AFTERNOON WILL MOVE RAPIDLY NORTHEAST ACROSS LAKE HURON LATE TONIGHT. THAT WILL BRING A STRONG COLD FRONT THROUGH THE SOUTHWEST MICHIGAN JUST AFTER MIDNIGHT. WINDS WILL GUST TO NEAR 50 MPH AT TIMES INTO THE MID AFTERNOON HOURS OF TUESDAY BEFORE THE STORM GETS FAR ENOUGH AWAY TO ALLOW THE WIND SPEEDS TO DECREASE. MIZ037>040-043>046-050>052-056>059-064>067-071>074-010330- /O.NEW.KGRR.WI.Y.0004.080401T0600Z-080401T2100Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 320 PM EDT MON MAR 31 2008 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 5 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND ADVISORY FOR WIND GUSTS BETWEEN 45 MPH AND 57 MPH FROM 2 AM TO 5 PM EDT TUESDAY. WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 50 MPH WILL DEVELOP BY THE LAKE MICHIGAN SHORE JUST AFTER MIDNIGHT THEN SPREAD INLAND TOWARD LANSING BY 4 AM. THE STRONG AND GUSTY WINDS WILL SLOWLY TURN TOWARD THE NORTHWEST BY LATE MORNING THEN DIMINISH BELOW ADVISORY CRITERIA BY LATE AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WDM
4 follow-up statements
000 WWUS73 KGRR 010236 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1036 PM EDT MON MAR 31 2008 ...WIND ADVISORY IN EFFECT FROM 2 AM THROUGH 5 PM TUESDAY... .WINDS WILL INCREASE OVERNIGHT BEHIND A STRONG COLD FRONT THAT WILL MOVE THROUGH DURING THE EARLY MORNING HOURS TUESDAY. WINDS COULD GUST UP TO 45 MPH AT TIMES THROUGH MID AFTERNOON TUESDAY BEFORE GRADUALLY DECREASING AS HIGH PRESSURE BUILDS IN. MIZ037>040-043>046-050>052-056>059-064>067-071>074-011045- /O.CON.KGRR.WI.Y.0004.080401T0600Z-080401T2100Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 1036 PM EDT MON MAR 31 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM EDT TUESDAY... WEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL DEVELOP ALONG THE LAKE MICHIGAN SHORELINE JUST AFTER MIDNIGHT AND FURTHER INLAND DURING THE EARLY MORNING HOURS TUESDAY. WINDS WILL VEER TO THE NORTHWEST AT 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH TUESDAY BEFORE GRADUALLY DIMINISHING LATE TUESDAY AFTERNOON. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LAURENS
000 WWUS73 KGRR 010731 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 331 AM EDT TUE APR 1 2008 ...WIND ADVISORY IN EFFECT THROUGH 5 PM THIS AFTERNOON... .WINDS WILL CONTINUE TO INCREASE TODAY BEHIND THE STRONG COLD WHICH IS MOVING ACROSS OUR AREA DURING THE EARLY MORNING HOURS. WINDS COULD GUST UP TO 45 MPH AT TIMES THROUGH MID AFTERNOON TODAY BEFORE GRADUALLY DECREASING AS HIGH PRESSURE BEGINS TO BUILD IN. MIZ037>040-043>046-050>052-056>059-064>067-071>074-011545- /O.CON.KGRR.WI.Y.0004.000000T0000Z-080401T2100Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 331 AM EDT TUE APR 1 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... WEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE ANTICIPATED DURING THE EARLY TO MID MORNING HOURS AND WILL GRADUALLY VEER TO THE NORTHWEST AND CONTINUE TO GUST UP TO 45 MPH LATE THIS MORNING THROUGH MID AFTERNOON. WIND SPEEDS WILL DIMINISH LATE THIS AFTERNOON AND EVENING AS THE LOW PRESSURE SYSTEM MOVES FURTHER AWAY AND HIGH PRESSURE BEGINS TO BUILD IN. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LAURENS
000 WWUS73 KGRR 011535 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI ISSUED BY NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1135 AM EDT TUE APR 1 2008 ...WIND ADVISORY IN EFFECT THROUGH 5 PM THIS AFTERNOON... .WINDS WILL CONTINUE TO GUST TO 45 MPH AT TIMES THROUGH MID AFTERNOON...BEFORE GRADUALLY DECREASING AS HIGH PRESSURE BEGINS TO BUILD IN. MIZ037>040-043>046-050>052-056>059-064>067-071>074-012100- /O.CON.KGRR.WI.Y.0004.000000T0000Z-080401T2100Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 1135 AM EDT TUE APR 1 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. NORTHWEST WINDS WILL CONTINUE TO GUST UP TO 45 MPH AT TIMES THROUGH MID AFTERNOON. WIND SPEEDS WILL DIMINISH LATE THIS AFTERNOON AND EVENING AS A LOW PRESSURE SYSTEM MOVES FURTHER AWAY AND HIGH PRESSURE BEGINS TO BUILD IN. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MR
000 WWUS73 KGRR 011918 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 318 PM EDT TUE APR 1 2008 ...THE WIND ADVISORY HAS BEEN CANCELLED... .THE GUSTY WINDS OF EARLIER TODAY CONTINUE TO SUBSIDE. AS A RESULT THE WIND ADVISORY HAS BEEN CANCELED. MIZ037>040-043>046-050>052-056>059-064>067-071>074-012030- /O.CAN.KGRR.WI.Y.0004.000000T0000Z-080401T2100Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 318 PM EDT TUE APR 1 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WIND ADVISORY. THE GUSTY WINDS OF EARLIER TODAY CONTINUE TO SUBSIDE. AS A RESULT OF THAT...THE WIND ADVISORY HAS BEEN CANCELED. . $$ WDM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Mar 31, 1:53 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Mar 31, 1:53 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 153 PM EDT MON MAR 31 2008 LATEST UPDATE...AVIATION... .SYNOPSIS...(345 AM EDT MON MAR 31 2008) SHOWERS AND AREAS OF FOG ARE LIKELY THIS MORNING AND AFTERNOON. A COLD FRONT WILL BRING RAIN AND THUNDERSTORMS TONIGHT WITH SOME LOCALLY HEAVY RAIN POSSIBLE. IT WILL ALSO BECOME WINDY TONIGHT AND TUESDAY AS THE LOW PRESSURE SYSTEM INTENSIFIES. DRY WEATHER WILL RETURN LATE TUESDAY THROUGH WEDNESDAY AS HIGH PRESSURE BUILDS IN. && .SHORT TERM...(925 AM EDT MON MAR 31 2008) (TODAY THROUGH WEDNESDAY AFTERNOON) I HAVE UPDATED THE ZONES TO BRING THE THUNDERSTORMS IN EARLY. SINCE THE RAIN COVERS MOST OF THE CENTRAL AND WESTERN CWA AND THE AREA IS MOVING EAST I PUT 90 PCT POP ACROSS THE CWA. THE AREA OF DRIZZLE AND FOG WILL MOVE NORTH WITH TIME. THUS I ALLOWED THE AFTERNOON FORECAST TO STAND. THERE IS ELEVATED INSTABILITY BUT NOT MUCH SURFACE BASED INSTABILITY SO THE TREAT FOR SEVERE STORMS IS LOW. THE SPC DAY ONE FORECAST CONFIRMS THAT. PREVIOUS DISCUSSION...ANALYSIS OF 00Z GUIDANCE PROGGED ELEVATED INSTABILITY AND TRENDS COMPARED TO YESTERDAY/S MODEL RUNS INDICATE A TREND TOWARD LESS ELEVATED INSTABILITY FOR TODAY. HOWEVER I BELIEVE A FEW STORMS ARE STILL POSSIBLE... MAINLY NEAR AND NORTH OF THE WARM FRONT ACROSS OUR NORTH AND NW CWFA. RAIN AND SCATTERED TSTORMS ARE EXPECTED TONIGHT AS THE COLD FRONT APPROACHES. SVR WX POTENTIAL IS REALLY MITIGATED BY COLD FRONTAL TIMING AND LACK OF SFC BASED INSTABILITY. THE SPC DAY 1 OUTLOOK KEEPS THE SLGT RISK AREA WELL SW OF OUR CWFA. THIS LOOKS EXCELLENT GIVEN COLD FRONTAL TIMING AND LACK OF SFC BASED INSTABILITY. HOWEVER A FEW GUSTY SHOWERS/STORMS ARE POSSIBLE GIVEN THE MAGNITUDE OF LOW LEVEL WIND FIELDS/LLJ. WE CONSIDERED A WIND ADVISORY HEADLINE FOR TONIGHT. HOWEVER A CONSENSUS BLEND OF 00Z GUIDANCE SUGGESTS GUSTS AND CERTAINLY SUSTAINED WIND SPEEDS WILL STAY BELOW ADVISORY CRITERIA... EVEN IN CLOSE PROXIMITY TO THE LAKE MI SHORELINE. GUIDANCE TRENDS HAVE BACKED OFF ON POTENTIAL FOR HIGHER WINDS. A LOOK AT LATEST 13KM RUC PROGGED SFC WIND GUSTS CONVINCED ME THAT A WIND ADVISORY IS UNNECESSARY. THX FOR COLLABORATION ON THIS DECISION IWX/DTX. WE ARE ALSO CONCERNED ABOUT HEAVY RAIN POTENTIAL AND POTENTIAL FOR RIVER FLOODING WITH THIS SYSTEM. I EXPECT THE HIGHEST QPF AMOUNTS ACROSS OUR NORTH AND NW CWFA THROUGH 12Z TUE. PLEASE REFERENCE THE HYDRO SECTION OF THIS DISCUSSION FOR DETAILS ON POTENTIAL HYDRO ISSUES. STRONG NNW FLOW CAA TUESDAY MORNING WILL BRING A RAPID END TO ANY LINGERING LIGHT PCPN. I HAVE TRENDED THE FCST POPS DOWN FOR TUESDAY GIVEN THIS SCENARIO. I EXPECT CLEARING LATE TUESDAY THROUGH TUESDAY NIGHT AND PLENTY OF SUN WEDNESDAY AS HIGH PRESSURE BUILDS IN. && .LONG TERM...(345 AM EDT MON MAR 31 2008) (WEDNESDAY NIGHT THROUGH SUNDAY) THE UPPER FLOW PATTERN IS PROGGED TO BE RELATIVELY FLAT (ALTHOUGH SOMEWHAT CYCLONIC) DURING THE EXTENDED PERIOD AS VORTEX WOBBLES AROUND HUDSON BAY. AS SUCH THE WARM AIR AND MAIN BAROCLINIC ZONE SHOULD REMAIN TO OUR SOUTH AND WOULD NOT EXPECT A WHOLE LOT OF PRECIPITATION. THE MAIN FEATURE OF CONCERN WILL BE THE SRN STREAM SYSTEM TRACKING SOUTH OF MICHIGAN IN THE THURSDAY/FRIDAY TIME FRAME AND WHETHER OR NOT THE NRN EDGE OF THE PCPN SHIELD WITH THAT AFFECTS SRN MI. HAVE LEFT POPS IN THE FCST... BUT IT WOULD APPEAR ATTM THAT THE BEST CHANCE WILL BE OVER THE SE CWFA THURSDAY NIGHT AS A SFC LOW TRACKS THROUGH THE OHIO VALLEY ALONG SFC FRONTAL BOUNDARY. && .AVIATION...(143 PM EDT MON MAR 31 2008) SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THE REMAINDER OF THE AFTERNOON AND EVENING. IFR/LIFR CONDITONS WILL IMPROVE THIS AFTERNOON TO AT LEAST MVFR AS WARM FRONT MOVES NORTH. LOOK FOR WIND SHIFT TO THE WEST OVERNIGHT AS COLD FRONT MOVES THOUGH FROM WEST TO EAST. && .MARINE...(345 AM EDT MON MAR 31 2008) FOG AND SHOWERS AND A FEW TSTORMS WILL BE SIGNIFICANT HAZARDS TO MARINERS FROM THIS MORNING THROUGH THIS EVENING. WINDS AND WAVES WILL INCREASE TONIGHT AND TUESDAY AS THE LOW PRESSURE SYSTEM CONTINUES TO INTENSIFY. IN FACT GALE FORCE WINDS ARE LIKELY TONIGHT AND TUESDAY AND HIGH WINDS/WAVES WILL POSE A SIGNIFICANT HAZARD TO MARINERS. FOR THIS REASON A GALE WARNING HAS BEEN POSTED FROM 11 PM THIS EVENING THROUGH 5 PM TUESDAY. && .HYDROLOGY...(345 AM EDT MON MAR 31 2008) WE ARE QUITE CONCERNED ABOUT POTENTIAL FOR FLOODING ON SOME OF THE RIVERS IN OUR HSA GIVEN ALREADY HIGH RIVER LEVELS (ESPECIALLY OVER OUR EASTERN/SE HSA) AND WITH THE RAIN COMING IN TODAY AND TONIGHT. WE ARE ALSO CONCERNED ABOUT OUR NORTHERN HSA WHERE THE MOST SNOW COVER STILL LINGERS AND HIGHEST RAINFALL TOTALS ARE ANTICIPATED. HAVING SAID ALL THIS... RAINFALL THIS MORNING WILL BE RATHER LIGHT. SOME STEADIER MODERATE RAIN COULD DEVELOP LATER TODAY ESPECIALLY OVER OUR NORTHERN HSA. OUR BEST POTENTIAL FOR LOCALLY HEAVY RAIN WILL COME TONIGHT WITH THE APPROACH OF THE COLD FRONT AND WITH PWAT VALUES OF 300-400% ABOVE NORMAL FOR THIS TIME OF YEAR FROM 00Z THROUGH 09Z. AT THIS POINT WE ANTICIPATE BASIN AVG QPF WITH THIS SYSTEM OF ONE HALF TO ONE INCH... PERHAPS UP TO AN INCH AND A QUARTER OVER OUR FAR NORTH AND NW HSA. A FLOOD WATCH WAS STRONGLY CONSIDERED. IN THE END WE DID NOT FEEL A FLOOD WATCH WAS NECESSARY GIVEN CURRENT RIVER STAGES AND ANTICIPATED BASIN AVG QPF AMOUNTS WITH THIS SYSTEM. THE PROGRESSIVE NATURE OF THE SYSTEM TONIGHT AND FAIRLY SHORT WINDOW OF OPPORTUNITY FOR HEAVIER RAINFALL WILL ALSO MITIGATE FLOODING POTENTIAL. WE WILL CONTINUE TO MONITOR THE SITUATION CLOSELY. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...GALE WARNING IN EFFECT ST JOSEPH TO MANISTEE 11 PM TONIGHT THROUGH 5 PM TUESDAY. && SYNOPSIS: LAURENS SHORT TERM: LAURENS/WDM LONG TERM: MEADE AVIATION: 93 MARINE: LAURENS HYDROLOGY: LAURENS
Hazardous weather outlook, Mar 31, 11:35 AM EDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1135 AM EDT MON MAR 31 2008 MIZ037>040-043>046-050>052-056>059-064>067-071>074-010815- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1135 AM EDT MON MAR 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT AREAS OF FOG AND DRIZZLE MAY REDUCE VISIBILITIES TO A HALF MILE OR LESS AT TIMES THROUGH MID EVENING. FROM MID AFTERNOON INTO THIS EVENING THE FOG AND DRIZZLE WILL MOSTLY BE NORTH OF INTERSTATE 96. THERE WILL BE PERIODS OF NON SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH TONIGHT. WHILE ALL AREAS WILL SEE THUNDERSTORMS DURING THIS TIME...AREAS NEAR AND NORTH OF INTERSTATE 96 WILL SEE THEM MORE PERSISTENT. TONIGHT...A SQUALL LINE WITH GUSTY WINDS SHOULD PRECEDE THE COLD FRONT JUST AFTER MIDNIGHT. STORM MOVEMENT WILL BE NORTHEAST AT 45 MPH. ALTHOUGH SEVERE WEATHER CANNOT BE COMPLETELY RULED OUT...THE PRIMARY THREAT WILL BE LOCALLY HEAVY RAINFALL AND GUSTY WINDS OF UP TO 50 MPH. SMALL HAIL CAN BE EXPECTED FROM SOME OF THE STRONGER STORMS. RAINFALL AMOUNTS THROUGH TONIGHT ARE EXPECTED TO BE HIGHEST NORTH OF A LINE FROM MUSKEGON TO MOUNT PLEASANT. THIS AREA COULD RECEIVE UP TO AN INCH AND THREE QUARTERS OF AN INCH OF RAIN. AMOUNTS OF ONE HALF INCH TO ONE INCH ARE FORECASTED SOUTH OF THAT LINE. PONDING OF WATER ON ROADS AND RISES IN SMALL CREEKS AND STREAMS ARE LIKELY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ELEVATED MAINSTREAM RIVER LEVELS CAN BE EXPECTED THROUGH THE WEEK DUE TO THE RAINFALL ON MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE REQUIRED TODAY AND TONIGHT... BUT CHECK LATER STATEMENTS. LMZ844>849-010815- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1135 AM EDT MON MAR 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT AREAS OF FOG AND DRIZZLE MAY REDUCE VISIBILITIES TO A HALF MILE OR LESS TODAY. OCCASIONAL THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. STORM MOVEMENT WILL BE NORTHEAST AT 40 MPH. ALTHOUGH SEVERE WEATHER CANNOT BE COMPLETELY RULED OUT...THE PRIMARY THREAT WILL BE LOCALLY HEAVY RAINFALL AND GUSTY WINDS OF UP TO 50 MPH. GALE FORCE SOUTHWEST WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GALE FORCE NORTHWEST WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE LIKELY TUESDAY BEFORE DIMINISHING ON TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE REQUIRED TODAY AND TONIGHT... BUT CHECK LATER STATEMENTS. MEADE WDM
In the hours before
Local storm report, Mar 31, 10:42 AM EDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1042 AM EDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 AM HAIL 3 WNW LANSING 42.73N 84.61W
03/31/2008 E0.25 INCH EATON MI BROADCAST MEDIA
&&
TJTThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 4:39 PM EDT | Special Weather Statement | GRR | Ingham, Jackson | 36 min |
Nearby
Wind Advisories in Michigan, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.